Texas, 2005Damaging Wind in Texas, July 1, 2005
July 1, 2005 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 1, 9:00 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 9:00 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT FRI JUL 1 2005
.DISCUSSION...
EXPECTING A RATHER ACTIVE AFTERNOON AND EVENING ACROSS THE REGION WITH
VARIOUS FACTORS TO CONSIDER. THE FIRST BEING CONVECTION MOVING SOUTHEAST
OUT OF SOUTHERN OKLAHOMA. THIS ACTIVITY MOVING ALONG PREVALENT OUTFLOW
BOUNDARY THAT EXTENDS FROM NEAR CLARKSVILLE TEXAS TO NEAR HOMER AND
MONROE LOUISIANA. CONVECTION BEGINNING TO FILL IN WELL NORTH OF THIS
BOUNDARY AND EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON. OUTFLOW
BOUNDARY SHOULD SLOW AND BE A FOCUS FOR ADDITIONAL CONVECTION THIS
AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NE TX/NW
LA. SOUNDING ANALYSIS THIS MORNING SHOWING PLENTY OF INSTABILITY TO
GO AROUND WITH HIGH PRECIPITABLE WATER AND LITTLE CAPPING INVERSION
ONCE THE MID 90S ARE REACHED. STILL LOOKS LIKE ANY STRONG TO SEVERE
CONVECTION THIS AFTERNOON AND EVENING WILL BE MORE OF A WIND THREAT
AND A MINIMAL HAIL THREAT WITH OUR FZL NEAR 15K.
POP FORECAST LOOKS OK AND WILL LIKELY NOT CHANGE...HOWEVER...WILL
BUMP TEMPS UP A FEW DEGREES ALONG AND SOUTH OF THE I-20 CORRIDOR
WHERE OBS ARE RUNNING ONE TO THREE DEGREES HIGHER THAN 24HRS AGO.
THE BOUNDARY MAY HELP TO LEVEL TEMPS OFF FOR AN HOUR OR TWO BUT
TEMPS SHOULD REBOUND SHORTLY THEREAFTER BEHIND THE BOUNDARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 99 73 94 74 / 50 50 40 20
MLU 96 73 93 73 / 50 50 40 20
DEQ 94 70 92 70 / 50 50 40 20
TXK 95 71 92 72 / 50 50 40 20
ELD 94 72 92 72 / 50 50 40 20
TYR 98 74 95 75 / 30 50 40 20
GGG 99 74 95 74 / 50 50 40 20
LFK 101 75 96 75 / 30 30 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
13
Hazardous weather outlook, Jul 1, 11:00 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 1 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG AND NORTH
OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA THROUGH THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND
GUSTS ALONG WITH LARGE HAIL. LOOK FOR RAINFALL RATES NEAR TWO INCHES
PER HOUR WITH THE STRONGEST STORMS THROUGH TONIGHT AS WELL. SHOWERS
AND THUNDERSTORMS SHOULD BEGIN WEAKENING IN AREAL COVERAGE AND
INTENSITY LATE THIS EVENING. A COMPLEX OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS NORTHWEST TEXAS AND NORTHERN OKLAHOMA
LATE TONIGHT AND DRIFT SOUTHEAST. THE LEADING EDGE OF THIS COMPLEX
OF STORMS COULD MOVE INTO THE MIDDLE RED RIVER VALLEY COUNTRY OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS JUST
BEFORE SUNRISE SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COMPLEX OF THUNDERSTORMS ARE EXPECTED TO DRIFT SOUTHEAST OUT OF
SOUTHERN OKLAHOMA AND NORTH TEXAS AND INTO THE REGION ON SATURDAY.
SOME OF THESE STORMS WILL LIKELY PRODUCE STRONG DAMAGING WIND GUSTS
ALONG WITH LARGE HAIL AS THEY PROPAGATE INTO THE REGION ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 1, 12:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL MOORINGSPORT 32.68N 93.96W
07/01/2005 1.00 INCH CADDO LA PUBLIC
&&
JDThunderstorm Wind, Harrison
- When
- July 1, 12:30 PM CST
- Where
- Harrison County, 5 mi E of Longview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.483, -94.650
The tops of three large trees were blown out along Interstate 20.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Texas, July 1 to 31, 2005$60 million · 56 kt wind · 53 events
- Drought in Iowa, July 1 to 31, 2005$155 million · 20 events
- Drought in Illinois, July 1 to 31, 2005$180 million · 13 events
- Lightning Strike in Tennessee, July 1, 20051 death · 3 injured · $10,000 · 1 event
- Flooding in South Dakota, July 1 to 10, 2005$23 million · 3 events
- Drought in Missouri, July 1 to 31, 2005$8.5 million · 2 events
- Hail in Nebraska, July 1, 2005$6.8 million · 1.75 in hail · 3 events
- Flood in Florida, July 1 to 31, 2005$1.6 million · 1 event
- Lightning Strike in North Carolina, July 1, 2005$100,000 · 1 event
- Lightning Strike in New Jersey, July 1, 2005$100,000 · 1 event
- Damaging Winds in Texas, July 1, 2005$80,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 1, 2005$80,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481188.